MAUDE Adverse Event Report: OLYMPUS WINTER & IBE GMBH HF-RESECTION ELECTRODE, LOOP, 24 FR., 0.35 WIRE, 12°, STERILE, SINGLE USE; HF-RESECTION ELECTRODES

OLYMPUS WINTER & IBE GMBH HF-RESECTION ELECTRODE, LOOP, 24 FR., 0.35 WIRE, 12°, STERILE, SINGLE USE; HF-RESECTION ELECTRODES
Model Number A22201C
Medical Device Problem Codes Break (1069); Fracture (1260); Material Fragmentation (1261); Mechanical Problem (1384)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 12/29/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The suspect medical device has not yet been returned to olympus for evaluation/investigation.Therefore, the exact cause of the patient's outcome and the reported phenomenon could not be determined and is being judged as unknown.However, if the suspect medical device is returned for evaluation/investigation or additional significant information becomes available, this report will be updated.
 
Event or Problem Description
Olympus was informed that during a therapeutic transurethral resection of the prostate (turp) procedure, the loop wire at the distal end of the hf resection electrode broke off and fragments fell into the patient.One tiny fragment remained inside the patient since the surgeon was unable to retrieve it.The surgeon believes that this will pass in urine.The intended procedure was completed using the same set of equipment and there was no report about a patient injury.
 
Additional Manufacturer Narrative
Additional information: d4 - lot number, h4 - device manufacturer date; device evaluation: the suspect medical device was returned to the manufacturer for investigation.The investigation confirmed that the loop wire at the distal end of the hf resection electrode had broken off.The cause of this event was attributed to wear and tear during use.A material or quality problem can be excluded since a manufacturing and quality control review was performed for the affected lot number of the hf resection electrode without showing any abnormalities.Furthermore, the investigation found that the electrode showed deformations in all parts.These deformations were caused by external force and can thus be attributed to user error.The case will be closed on olympus side with no further actions.However, the reported phenomenon will be recorded for trending and surveillance purposes and the user will be informed about the investigation results.

Brand Name
HF-RESECTION ELECTRODE, LOOP, 24 FR., 0.35 WIRE, 12°, STERILE, SINGLE USE
Common Device Name
HF-RESECTION ELECTRODES
Manufacturer (Section D)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg, hamburg 22045
GM  22045
Manufacturer (Section G)
OLYMPUS MEDICAL PRODUCTS CZECH, SPOL. S R.O.
telickova 457/29
prerov
Manufacturer Contact
daniel wladow
kuehnstrasse 61
hamburg 22045
GM   22045
4940669662955
MDR Report Key16100650
Report Number9610773-2023-00095
Device Sequence Number14992374
Product Code KNS
UDI-Device Identifier14042761036648
UDI-Public14042761036648
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K903323
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility,Company Representative,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/15/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberA22201C
Device Catalogue NumberA22201C
Device Lot Number1000057259
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/29/2022
Supplement Date Received by Manufacturer03/14/2023
Initial Report FDA Received Date01/05/2023
Supplement Report FDA Received Date03/15/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/18/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexMale